MAUDE Adverse Event Report: X-SPINE SYSTEMS, INC. FORTEX PEDICLE SCREW SYSTEM; PEDICLE SCREW SPINAL SYSTEM

X-SPINE SYSTEMS, INC. FORTEX PEDICLE SCREW SYSTEM; PEDICLE SCREW SPINAL SYSTEM
Model Number X022-0240
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
During surgery, the surgeon successfully implanted a pedicle screw.The surgeon experienced difficulty when trying to disengage the pedicle screw from the screwdriver.The complainant suspected that the screw had become cross-threaded.The surgeon was able to disengage the screwdriver, however, the threads on the driver fractured off upon disengagement.The screw was undamaged, and the screw cap was placed with no issues.There were no known patient complications.The screwdriver was returned for assessment; it showed signs of repeated use, and the complainant's claim was confirmed that the threads were damaged.The surgical technique guide provides guidance on how to load and disengage pedicle screws from the screwdriver.In addition to the explicit directions, the surgical technique guide includes warnings to prevent damage to the screwdriver when in use and during disengagement.It is possible that the damage to the returned drivers was a result of over-torquing the screwdriver, or not following the proper steps to disengage the pedicle screw.A dhr review was performed and there were no manufacturing anomalies identified.The device met all required specifications prior to being released to distributable inventory.
 
Event or Problem Description
During surgery, the surgeon successfully implanted a pedicle screw.The surgeon experienced difficulty when trying to disengage the pedicle screw from the screwdriver.The complainant suspected that the screw had become cross-threaded.The surgeon was able to disengage the screwdriver, however, the threads on the driver fractured off upon disengagement.The screw was undamaged, and the screw cap was placed with no issues.There were no known patient complications.

Brand Name
FORTEX PEDICLE SCREW SYSTEM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM
Manufacturer (Section D)
X-SPINE SYSTEMS, INC.
664 cruiser lane
belgrade MT 59714
MDR Report Key8327250
Report Number3005031160-2019-00009
Device Sequence Number1954527
Product Code HXX
UDI-Device IdentifierM697X02202401
UDI-PublicM697X02202401
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K152132
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberX022-0240
Device Lot Number5911-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2019
Initial Report FDA Received Date02/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;